MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 70XLTCP
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Extubate (2402)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic received additional information from the customer stating that the series of events that occurred were primarily due to patient weight and not any of medtronic's products.This event is being reported due to the medical intervention and re-incubations of the patient.
 
Event or Problem Description
It was reported that, while the 980 ventilator was being used on a patient, complications with the patient occurred.The customer stated that the ventilator performed and alarmed as intended with no malfunction.It is the customer's belief that the larynx migrated over time, causing the shiley 8.0 cuffed trach to dislodge between tracheal rings and adipose tissue, resulting in bilateral pneumothoraces and subcutaneous emphysema.As a result, the patient was taken to the operating room and a 2nd trach was placed (shiley 7 xlt) which was reportedly still not long enough.An emergency cricoidectomy was performed and an endotracheal tube was placed while the stoma was opened more and a bovina trach was eventually placed.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
MDR Report Key6671478
Report Number8020889-2017-05061
Device Sequence Number964458
Product Code JOH
UDI-Device Identifier10884522027908
UDI-Public10884522027908
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K051416
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2018
Device Model Number70XLTCP
Device Catalogue Number70XLTCP
Device Lot Number201303203X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2017
Initial Report FDA Received Date06/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;